# SDR 2010FA0000430

- Difficulty date: January 31, 2010
- Submitted: April 30, 2010
- Operation: General aviation
- Aircraft: N5108T
- Make and model: Cessna A185F
- Aircraft serial: 18503274
- Engine: Cont IO520D
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Castor
- Part number: 35A42100
- Condition: Damaged
- Location: Mlg
- Component: Floats
- Component part number: 3400
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OWNER/OPERATOR OF AMPHIBIOUS AEROCET 3400 FLOATS INSTALLED ON ACFT HAD BEEN MAINTAINING THE FLOATS IAW THE MFG MM BY GREASING THE NOSE GEAR CASTOR ASSEMBLIES ONE HALF PUMP OF GREASE SLOWLY WITH NO INDICATION OF ANY PROPLEM.  AFTER TAKEOFF THE PILOT RETRACTED THE GEAR FOR A SHORT FLIGHT.  ON ARRIVAL THE GEAR WAS EXTENDED AND 4 GREEN LIGHTS WERE NOTED IN THE COCKPIT.  UPON LANDING ON A LIGHTLY SNOW COVERED BLACKTOP RUNWAY, THE ACFT WAS FOUND TO BE MISSING BOTH FRONT CASTOR ASSEMBLIES.  THE INTRODUCTION OF GREASE THROUGH THE GREASE FITTINGS RELEASES THE LOCKING MECHANISM THAT ATTACHES THE CASTORS TO THE GEAR LEG.  NO SAFETY WAS DESIGNED INTO THE ASSY.  THE PARTS MANUAL FOR THE FLOATS SHOWS AN UPDATED ASSY WITH 2 SAFETY BOLTS IN EACH SIDE OF THE ASSY AND THE DWG WAS REVISED IN MARCH OF 2008.  THE FLOATS MENTIONED WERE MFG. ON FEB 2009, WITHOUT THE UPDATED PART INSTALLED FROM THE FACTORY.  AT THIS TIME THERE HAS BEEN NO SB ISSUED TO THE OWNER.  ALSO, SEVERAL DISCREPANCIES WERE FOUND IN THE MM ON THE GREASING PROCEDURE.
